Top
20
Doctor insights on: Whats In Aleve

Share

Naproxen (Definition)

Naproxen is a non-steroidal anti-inflammatory drug. It inhibits cyclooxygenase thus reducing ...Read more


2

2
What is the different in hydrocodone ibuprofen and ibuprofen that you buy in the store.?

What is the different in hydrocodone ibuprofen and ibuprofen that you buy in the store.?

One has opiates: The former has opiates(hydrocodone) which are controlled substances and requires a prescription. The latter does not and can be bought otc. As you may expect, the former has a habit forming potential associated with it. ...Read more

See 1 more doctor answer
3

3
Does me taking ibuprofen or Tylenol (acetaminophen) get in the way of my dentist pinpointing what's causing me pain?

Does me taking ibuprofen or Tylenol (acetaminophen) get in the way of my dentist pinpointing what's causing me pain?

It can...: If you take pain meds before your visit, you may be masking the problem you are trying to solve. Allow 8 hours for the meds to clear your system before your appointment. ...Read more

See 2 more doctor answers
4

4
I went to pharmacy today to get Advil and their new product is ibuprofen sodium 256mg instead of ibuprofen. What is the difference?

I went to pharmacy today to get Advil and their new product is ibuprofen sodium 256mg instead of ibuprofen. What is the difference?

Different strength: This is the same medication in a generic form and with a different dose.Most of the standard advil (ibuprofen) tabs will be 200 mg..Most dosing in adults calls for 400 mg for simple issues but up to 800 mg every 6-8 hours for an inflammatory condition. ...Read more

See 1 more doctor answer
9

9
Is 2500mg of the 500mg of naproxen too much to take in one day? I'm in a lot of pain in my back from arthritis and its making my legs hurt.

Is 2500mg of the 500mg of naproxen too much to take in one day? I'm in a lot of pain in my back from arthritis and its making my legs hurt.

Too much: Yes, 2500 mg of naproxen is too much. Ask your doctor for a different pain reliever. If the back pain radiates down in to the leg(s), sciatica and spinal stenosis need to be considered in the differential diagnosis. ...Read more

11

11
How many Aleve can I take in a day? Or is Tylenol (acetaminophen) better!

How many Aleve can I take in a day?  Or is Tylenol (acetaminophen) better!

2 a day: per instructions on the package unless directed differently by your doctor. If it is not helping then see your doctor. ...Read more

12

12
I took a pain relief and one of the ingredients is asprin?

I took a pain relief and one of the ingredients is asprin?

?: What is your question exactly? Aspirin is a pain reliever. That's what it was primarily used for for decades before it started being used for heart attack and stroke prevention. ...Read more

13

13
Whiplash neck strain in a lot of pain taking paracetamol and ibraophen allergic to codein what else can I take?

Whiplash neck strain in a lot of pain taking paracetamol and ibraophen allergic to codein what else can I take?

A few tips, Tylenol-: -is for pain relief.that is fine. Also rest, ice helps to reduce pain,activity modification, also I prefer Aleve (naproxen) to IBP. It's longer acting so you are less likely to miss a dose. Also it's a better anti inflammatory drug. The maximum dose is 750mg/ 2X daily. I have people start high then back down until you notice there is less effect, & only if you are able to take it. Worse/C PCP 3dy. ...Read more

See 1 more doctor answer
14

14
Migrane, pain in upper back, nausea. Also just getting over the flu. Advil (ibuprofen) isn't working for the migrane. What's going on?

Migraine: This condition must be professionally managed. Today effective management of migraine involves three specific strategies: 1) patient education, 2) non-pharmacological management (diet, sleep hygiene, acupuncture) and 3) pharmacological (medical) management. Rec.: see orofacial pain or headache specialist. Hope it helps. ...Read more

15

15
I'm on Oxycodone and 600mg ibuprofen every 4-6 hours for a lower back sprain., can I replace the ibuprofen with robacacet? The pain is still intense.

No.: These are similar narcotics. What you need is a good doc. A back sprain never requires heavy narcotics such as you are taking. Get a second opinion or should I say a third after mine. If your diagnosis does not change (I doubt it.) switch to a Pain Management specialist. Prolonged pain can change the way you brain feels pain. This must stop. Do not become a doctor-caused addict. ...Read more

17

17
Is there a major difference between naproxen and mobic (meloxicam)? How is mobic (meloxicam) a one a day pill but naproxen is a several times daily pill?

Is there a major difference between naproxen and mobic (meloxicam)? How is mobic (meloxicam) a one a day pill but naproxen is a several times daily pill?

Entirely different: These two meds are entirely different pharmacologically. The one common feature is that both are NSAIDs. Naproxen should be dosed twice daily with meals, not multiple times. ...Read more

18

18
My period pain won't go away with naproxen. Ibuprofen/aspirin don't usually work. What is the fastest way of decresing my pain?

My period pain won't go away with naproxen. Ibuprofen/aspirin don't usually work. What is the fastest way of decresing my pain?

Magnesium: I have found in many years of practice that two things are very helpful with this type of pain. Magneisum relaxes the uterine muscle and can be found as magnesium citrate at health food stores and supermarkets . Usually in 150 mg tabs 1-6/day should be taken but if you have diarrhea reduce the dose and continue or get magnesium taurate from lifeextension.org and see if higher doses can be taken wi ...Read more

20

20
I get hives with any cold/pain relievers. Delsym (dextromethorphan) landed me in the ER twice for severe hives. Is there a pain reliever that won't do this to me?

I get hives with any cold/pain relievers. Delsym (dextromethorphan) landed me in the ER twice for severe hives. Is there a pain reliever that won't do this to me?

Maybe (not) . . .: You'll need to do a bit of detective work. Find the ingredient label for any cold & pain relievers that you've tried & reacted to including delsym (dextromethorphan). Look for common ingredients that could explain your allergy. It may be a coloring or flavoring agent. Consult an allergist for specific information. Get as much specific info & details as possible before going to see doc. For instance, what pain reliev. ...Read more

Dr. Heidi Fowler
896 doctors shared insights

Aleve (Definition)

Aleve ...Read more